Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 366, NWS Tulsa, OK

July 12, 2006Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 12, 2006, 7:50 PM CDT for Franklin County, Arkansas. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2006, 7:50 PM CDT (00:50 UTC)
Expired
Jul 12, 2006, 8:45 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 8:07 PM CDTTSTM WND GST 60Cecil, AR2 INCH DIAMETER LIMBS DOWN
Jul 12, 8:19 PM CDTTSTM WND GST 60Altus, AR12 INCH DIAMETER TREE DOWN
Jul 12, 8:21 PM CDTTSTM WND GST 60Branch, ARNUMEROUS 2-6 INCH DIAMETER TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1381 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1381 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130050
SVRTSA
ARC047-130145-
/O.NEW.KTSA.SV.W.0366.060713T0050Z-060713T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 845 PM CDT

* AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 14 MILES NORTHWEST OF BRANCH TO 19 MILES
  SOUTHWEST OF BRANCH...MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRANCH...
  WIEDERKEHR VILLAGE...ALTUS...DENNING AND OZARK.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3544 9408 3521 9408 3524 9393 3532 9391
      3532 9380 3542 9380 3539 9371 3561 9370

$$
2 follow-up statements
000 
WWUS54 KTSA 130118
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT WED JUL 12 2006

ARC047-130145-
/O.CON.KTSA.SV.W.0366.000000T0000Z-060713T0145Z/
FRANKLIN AR-
818 PM CDT WED JUL 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
FRANKLIN COUNTY...

AT 816 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHEAST OF BRANCH TO MEG TO 3 MILES SOUTHWEST OF
CECIL...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MEG...CECIL...
DENNING...ALTUS...ALIX...OZARK AND WIEDERKEHR VILLAGE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3544 9408 3521 9408 3524 9393 3532 9391
      3532 9380 3542 9380 3539 9371 3561 9370

$$
000 
WWUS54 KTSA 130143
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
843 PM CDT WED JUL 12 2006

ARC047-130153-
/O.EXP.KTSA.SV.W.0366.000000T0000Z-060713T0145Z/
FRANKLIN AR-
843 PM CDT WED JUL 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 845
PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS 
STORM FOR THE NEXT HOUR.

LAT...LON 3544 9408 3521 9408 3524 9393 3532 9391
      3532 9380 3542 9380 3539 9371 3561 9370

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 7:37 PM CDT, 13 minutes earlier.

Area forecast discussion, Jul 12, 7:37 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT WED JUL 12 2006

.MESOSCALE UPDATE...
THUNDERSTORMS MOVING THROUGH THE RIVER VALLEY INTO
WEST-CENTRAL ARKANSAS SHOULD BEGIN TO DIMINISH OVER
THE NEXT HOUR OR SO AS TEMPERATURES FALL OFF THEIR
MAXIMUMS AND THE ATMOSPHERE SLOWLY STABILIZES WITH
RESPECT TO A SURFACE-BASE LIFT.  LATEST MESO-SCALE
ANALYSIS GRIDS DO STILL SHOW GUST POTENTIAL TO AROUND
60 MPH AND POTENTIAL HAIL SIZE TO NEAR 0.80 INCHES...
SO A SEVERE THREAT SHOULD CONTINUE THROUGH 830 PM
WITH THE SEVERE POTENTIAL LOWERING THEREAFTER.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 12, 12:17 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT WED JUL 12 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1217 PM CDT WED JUL 12 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DISCUSSION...
ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE VERY
MOIST AND UNSTABLE AIRMASS ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
DOWNBURST WINDS. THERE IS POTENTIAL FOR ANOTHER THUNDERSTORM
COMPLEX TO AFFECT THE AREA OVERNIGHT WITH A LIMITED SEVERE WEATHER
THREAT. HOWEVER...CONSIDERABLE UNCERTAINTY STILL EXISTS REGARDING
THE EVOLUTION AND TRACK OF ANY OVERNIGHT STORM COMPLEX.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LATER FORECASTS AND CONDITIONS SHOULD BE MONITORED FOR POSSIBLE
LOCALIZED ACTIVATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY...BEFORE
UPPER LEVEL HIGH PRESSURE STRENGTHENS OVER THE SOUTHERN PLAINS.
THIS WILL RESULT IN DECREASING THUNDERSTORM CHANCES...AND WARMING
TEMPERATURES. RECENT RAINS MAY HELP KEEP TEMPERATURES SLIGHTLY
COOLER...THOUGH AFTERNOON HEAT INDICES WILL LIKELY BE ABOVE 100
DEGREES. LATER FORECASTS SHOULD BE MONITORED REGARDING ANY HEAT
RELATED CONCERNS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 12, 5:05 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT WED JUL 12 2006

OKZ073-122300-
PITTSBURG OK-
505 PM CDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF ARPELAR...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...
PITTSBURG...BLANCO...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...
HAYWOOD...BACHE...ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER...
FEATHERSTON...CROWDER...INDIANOLA AND CANADIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 12, 5:29 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT WED JUL 12 2006

OKZ075-122315-
LATIMER OK-
529 PM CDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 529 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RED OAK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...PANOLA AND RED
OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 12, 6:00 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT WED JUL 12 2006

OKZ075-122330-
LATIMER OK-
600 PM CDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     NORTHERN LATIMER

AT 600 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF WILBURTON TO 2 MILES
NORTHWEST OF WILBURTON TO BENGAL...MOVING NORTHEAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WILBURTON...BENGAL...PANOLA AND RED OAK.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jul 12, 6:36 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     3 WNW STIGLER           35.27N 95.17W
07/12/2006  M60 MPH          HASKELL            OK   MESONET

&&

JDS
Local storm report, Jul 12, 7:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND GST     GREENWOOD               35.22N 94.26W
07/12/2006  E75 MPH          SEBASTIAN          AR   TRAINED SPOTTER

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:12 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian63 min
Jul 13, 2:48 PM CDTExcessive Heat WatchTSA38 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.